On the structure of the Galois group of the Abelian closure of a number field
Journal de théorie des nombres de Bordeaux, Volume 26 (2014) no. 3, p. 635-654

From a paper by A. Angelakis and P. Stevenhagen on the determination of a family of imaginary quadratic fields K having isomorphic absolute Abelian Galois groups A K , we study any such issue for arbitrary number fields K. We show that this kind of property is probably not easily generalizable, apart from imaginary quadratic fields, because of some p-adic obstructions coming from the global units of K. By restriction to the p-Sylow subgroups of A K and assuming the Leopoldt conjecture we show that the corresponding study is related to a generalization of the classical notion of p-rational field that we deepen, including numerical viewpoint for quadratic fields.

However we obtain (Theorems 2.1 and 3.1) non-trivial information about the structure of A K , for any number field K, by application of results of our book on the p-adic global class field theory.

A partir d’un article de A. Angelakis et P. Stevenhagen sur la détermination d’une famille de corps quadratiques imaginaires K ayant des groupes de Galois Abéliens absolus A K isomorphes, nous étudions une telle question pour les corps de nombres K quelconques. Nous montrons que ce type de propriété n’est probablement pas facilement généralisable, en dehors des corps quadratiques imaginaires, en raison d’obstructions p-adiques provenant des unités globales de K. En se restreignant aux p-sous-groupes de Sylow de A K et en admettant la conjecture de Leopoldt nous montrons que l’étude correspondante est liée à une généralisation de la notion classique de corps p-rationnel que nous approfondissons, y compris au point de vue numérique pour les corps quadratiques.

Cependant nous obtenons (Théorèmes 2.1 et 3.1) des informations non triviales sur la structure de A K , pour tout corps de nombres K, par application de résultats de notre livre sur la théorie p-adique du corps de classes global.

DOI : https://doi.org/10.5802/jtnb.883
Classification:  11R37,  11R29,  20K35
Keywords: Class field theory; Abelian closures of number fields; p-ramification; p-rational fields; Abelian profinite groups; Group extensions
@article{JTNB_2014__26_3_635_0,
     author = {Gras, Georges},
     title = {On the structure of the Galois group of the Abelian closure of a number field},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {26},
     number = {3},
     year = {2014},
     pages = {635-654},
     doi = {10.5802/jtnb.883},
     mrnumber = {3320496},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2014__26_3_635_0}
}
Gras, Georges. On the structure of the Galois group of the Abelian closure of a number field. Journal de théorie des nombres de Bordeaux, Volume 26 (2014) no. 3, pp. 635-654. doi : 10.5802/jtnb.883. http://www.numdam.org/item/JTNB_2014__26_3_635_0/

[1] A. Angelakis and P. Stevenhagen, Absolute abelian Galois groups of imaginary quadratic fields, In: proceedings volume of ANTS-X, UC San Diego 2012, E. Howe and K. Kedlaya (eds), OBS 1 (2013).

[2] A. Charifi, Groupes de torsion attachés aux extensions Abéliennes p-ramifiées maximales (cas des corps totalement réels et des corps quadratiques imaginaires), Thèse de 3 e cycle, Mathématiques, Université de Franche-Comté (1982), 50 pp.

[3] J. Coates, p-adic L-functions and Iwasawa’s theory, In: Proc. Durham Symposium 1975, New York-London (1977), 269–353. | MR 460282 | Zbl 0393.12027

[4] G. Gras et J-F. Jaulent, Sur les corps de nombres réguliers, Math. Z. 202, (1989), 3, 343–365. | MR 1017575 | Zbl 0704.11040

[5] G. Gras, Class Field Theory: from theory to practice, SMM, Springer-Verlag 2003, second corrected printing (2005). | MR 1941965 | Zbl 1019.11032

[6] G. Gras, Remarks on K 2 of number fields, Jour. Number Theory 23, (1986), 3, 322–335. | MR 846962 | Zbl 0589.12010

[7] G. Gras, Sur les 2 -extensions d’un corps quadratique imaginaire, Ann. Inst. Fourier, 33, (1983), 4, 1–18. | Numdam | MR 727521 | Zbl 0501.12016

[8] K. Hatada, Mod 1 distribution of Fermat and Fibonacci quotients and values of zeta functions at 2-p, Comment. Math. Univ. St. Paul. 36, (1987), 1, 41–51. | MR 892379 | Zbl 0641.12008

[9] J-F. Jaulent, Théorie -adique globale du corps de classes, J. Théorie des Nombres de Bordeaux 10, (1998), 2, 355–397. | Numdam | MR 1828250 | Zbl 0938.11052

[10] J-F. Jaulent et T. Nguyen Quang Do, Corps p-rationnels, corps p-réguliers et ramification restreinte, J. Théorie des Nombres de Bordeaux 5, (1993), 2, 343–363. | Numdam | MR 1265910 | Zbl 0957.11046

[11] H. Koch, (Parshin, A.N., Šafarevič, I.R., and Gamkrelidze, R.V., Eds.), Number theory II, Algebraic number theory, Encycl. of Math. Sci., vol. 62, Springer-Verlag 1992; second printing: Algebraic Number Theory, Springer-Verlag 1997. | MR 1760632 | Zbl 0819.11044

[12] T. Kubota, Galois group of the maximal abelian extension of an algebraic number field, Nagoya Math. J. 12, (1957), 177–189. | MR 98077 | Zbl 0079.26803

[13] A. Movahhedi et T. Nguyen Quang Do, Sur l’arithmétique des corps de nombres p-rationnels, Sém. Théorie des Nombres, Paris (1987/89), Progress in Math. 81, Birkhäuser (1990), 155–200. | MR 1042770 | Zbl 0703.11059

[14] W. Narkiewicz, Elementary and analytic theory of algebraic numbers, P.W.N. 1974; second revised and extended edition: P.W.N. and Springer-Verlag 1990; third edition: Springer Monographs in Math., Springer-Verlag 2004. | MR 2078267 | Zbl 1159.11039

[15] M. Onabe, On the isomorphisms of the Galois groups of the maximal Abelian extensions of imaginary quadratic fields, Natur. Sci. Rep. Ochanomizu Univ. 27, (1976), 2, 155–161. | MR 435037 | Zbl 0354.12004

[16] Pari/gp, Version 2.5.3, K. Belabas and al., Laboratoire A2X, Université de Bordeaux I.

[17] F. Pitoun and F. Varescon, Computing the torsion of the p-ramified module of a number field, Math. Comp., published electronically (2014), 84, (2015), 371–383. | MR 3266966

[18] J-P. Serre, Sur le résidu de la fonction zêta p-adique d’un corps de nombres, C.R. Acad. Sci. Paris 287, (1978), Série I, 183–188. | MR 506177 | Zbl 0393.12026